Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 4, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Mar 13, 2021, 2:08 PM CST for 4 counties in Oklahoma. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 2:08 PM CST (20:08 UTC)
- Expired
- Mar 15, 2021, 6:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK
The radar
The Norman radar (KTLX), 102 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Canadian River near Bridgeport (BRIO2). The gauge peaked at 12.42 ft at Mar 13, 2021, 9:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07228500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
714
WGUS84 KOUN 132008
FLSOUN
Flood Advisory
National Weather Service Norman OK
208 PM CST Sat Mar 13 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC011-015-017-039-140815-
/O.NEW.KOUN.FL.Y.0004.210313T2008Z-210315T1100Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
208 PM CST Sat Mar 13 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Canadian River near Bridgeport.
* From this afternoon to Monday morning.
* At 1:30 PM CST Saturday the stage was 11.7 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to rise to a crest of
12.1 feet early tomorrow afternoon.
* Impact...At 12.0 feet, The river remains within its banks in
southern Blaine... northern Caddo... and southwestern Canadian
counties. Low-lying bottomlands near the river may be cut off from
easy access by high water in side channels.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
111 follow-up statement
550
WGUS84 KOUN 140234
FLSOUN
Flood Advisory
National Weather Service Norman OK
834 PM CST Sat Mar 13 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Canadian River near Bridgeport affecting Caddo, Blaine, Custer
and Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC011-015-017-039-141445-
/O.CON.KOUN.FL.Y.0004.000000T0000Z-210315T1100Z/
/BRIO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
834 PM CST Sat Mar 13 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Canadian River near Bridgeport.
* Until Monday morning.
* At 7:30 PM CST Saturday the stage was 12.3 feet.
* Action stage is 12.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The Canadian River is expected to rise to a crest of
12.5 feet early around midnight.
* Impact...At 12.0 feet, The river remains within its banks in
southern Blaine... northern Caddo... and southwestern Canadian
counties. Low-lying bottomlands near the river may be cut off from
easy access by high water in side channels.
&&
LAT...LON 3565 9863 3589 9863 3559 9832 3544 9793
3526 9793 3547 9847
$$
JTWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 1:50 PM CST, 18 minutes earlier.
Area forecast discussion, Mar 13, 1:50 PM CST, 18 minutes before
Area Forecast Discussion National Weather Service Norman OK 150 PM CST Sat Mar 13 2021 ...New UPDATE... .UPDATE... Issued at 140 PM CST Sat Mar 13 2021 We are monitoring the clearing over southwest parts of Oklahoma where sufficient warming into the lower 70s is eroding the cap. Overall convergence in the warm sector and near warm front is weak at the moment, but convergence appears to be increasing some from near Erick, eastward toward Anadarko. Thus we will monitor for convective development across southwest and west-central Oklahoma over the next 2 to 3 hours. Complex and widespread boundary layer wave clouds still indicate stability, but more in the way of deeper HCR development noted spreading into western north Texas and southwest Oklahoma from the west. Large hail would be the primary concern if any storm that forms is able to mature. Movement of any storm would be fast (30 to 40+ KT) to the north and northeast. && .UPDATE... Issued at 927 AM CST Sat Mar 13 2021 We modified the Dense Fog Advisory for this morning. Visibilities have improved across central Oklahoma as warm front has lifted north. Rain activity across north-central Oklahoma helped with fog dissipation up that way, but northwest Oklahoma still well entrenched in cold sector of incoming system. Winds up there should continue to veer and improvement in dense fog expected by noon, although some fog will likely linger for a few hours into the afternoon. As far as severe convection later today, model trends are for a slightly later impact for Oklahoma and western north Texas. Cannot rule out a few warm sector storms across northern and western parts of Oklahoma this afternoon, so storms chances were retained for the possibility for a few hail storms. As far as main severe convective event, impacts for western Oklahoma and western north Texas will likely be after 6 pm, with central Oklahoma having lesser impacts mainly after midnight. With the slower progression of storms out of the panhandle, when storms move in they will be tied to stronger forcing coincident with dryline/pac cold front, which should yield a primarily linear mode for our forecast area, although a mixed mode still possible across far western Oklahoma and adjacent parts of north Texas. Lower level wind shear will be quite strong, so we will have to watch closely for embedded vortices through at least mid-evening across western Oklahoma and western north Texas associated with any squall line. As the activity moves farther east, lower level stabilization/CIN will likely force remnant squall line to become elevated with less in the way of impacts. && .SHORT TERM... (Today and tonight) Issued at 249 AM CST Sat Mar 13 2021 An area of rain and thunderstorms over western Oklahoma early this morning will continue its northeastward trek, bringing rain to much of western and northern Oklahoma. Some heavy rain will fall over already-wet areas, possibly resulting in minor flooding. We have retained the Flood Watch through its scheduled expiration at 6 am. In the cool, humid areas north of the stationary front (that extended from near Shawnee to Norman to Chickasha to Hobart to Altus early this morning), some fog has developed. The fog will continue into the later morning hours. The front is expected to resume its northward movement as a warm front later this morning. Meanwhile, a cold front will develop over west Texas this afternoon. As that front sweeps east this evening and overnight, strong to severe storms are expected to develop along, and ahead of, the front. As the frontal storms move into central Oklahoma, they will encounter an increasingly hostile environment (less instability, more inhibition), and the storms should weaken fairly rapidly after midnight. SPC has done a good job describing the overall severe weather threats for today in their Day 1 Convective Outlook. Despite the expected weakening trend overnight/early Sunday, widespread rain is still likely, so PoPs are very high overnight tonight. Rainfall rates will likely be rather high, too, but the progressive nature of the showers/storms should keep the chances for significant flooding very low. One possible exception is far western Oklahoma, where rainfall rates may be high enough to cause flooding similar to what happened last evening, despite the eastward progress of the storms. && .LONG TERM... (Sunday through Friday) Issued at 240 AM CST Sat Mar 13 2021 The dryline is expected to be moving through central Oklahoma by daybreak Sunday morning with the last of showers and a few thunderstorms moving east of I-35. The low pressure responsible for the weather the last few days will slowly track from southeastern Colorado to northeastern Oklahoma by Monday sunrise. Precipitation is expected to have exited central Oklahoma by Sunday afternoon with some residual clouds across northern Oklahoma into early Monday morning. From later Tuesday to early Wednesday another upper low, in faster, more amplified flow, will cross from southern Colorado to eastern Kansas. Deep-layer moisture will be much more limited with this system, but still showers and thunderstorms are expected to move west to east quickly along a cold front. This system will be followed by a cooler air mass, returning temperatures to around normals. && .AVIATION... (12Z TAFS) Issued at 656 AM CST Sat Mar 13 2021 A stationary front near I-40 separates widespread fog and very low cloudiness (to the north) from generally VFR or MVFR conditions (to the south). An area of rain in north-central Oklahoma will continue to move northeast this morning. Scattered showers are expected to develop near/north of the front this afternoon, with minimal effects on aviation. The front will shift north, which should cause some improvement in ceilings and visibilities, at least south of the boundary. Strong to severe storms will move into western Oklahoma/western north Texas this evening. The storms will form into a line, and continue to the east. Widespread rain is expected overnight, but the severe weather potential will begin to diminish as the storms move into central Oklahoma around midnight. General improvement is then expected to follow the departing storms early Sunday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 50 67 45 / 20 90 10 0 Hobart OK 69 45 66 42 / 30 100 0 0 Wichita Falls TX 72 50 69 46 / 20 100 0 0 Gage OK 63 39 62 37 / 60 100 0 0 Ponca City OK 66 52 66 43 / 80 100 40 0 Durant OK 75 53 69 49 / 10 90 50 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Dense Fog Advisory until 2 PM CST this afternoon for OKZ004>006. TX...None. && SHORT TERM...11 LONG TERM....09 AVIATION...11
Hazardous weather outlook, Mar 13, 12:07 PM CST, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 1207 PM CST Sat Mar 13 2021 OKZ004>048-050>052-TXZ083>090-141100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1207 PM CST Sat Mar 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Dense Fog... Dense fog will reduce visibility to less than one-quarter mile in extreme northwest Oklahoma through around 2 pm. .Thunderstorms... There is an enhanced risk of severe thunderstorms today west of a line from Woodward to Altus to Vernon Texas. There are slight and marginal risks of severe storms eastward to I-35. Severe thunderstorms are expected to develop across the Texas Panhandle during the mid afternoon when a strong storm system approaches from the west. Severe thunderstorms are expected to move into western Oklahoma and western north Texas by the late afternoon and early evening. The stronger storms will be capable of producing very large hail to the size of tennis balls, strong damaging wind gusts over 70 mph, and a few tornadoes. Thunderstorm intensity is expected to decrease as the storms move east during the evening, but will still pose a damaging wind and hail threat. .Flooding... Heavy rainfall that may occur this evening and early Sunday morning could cause localized flooding. Areas closer to the Kansas border are more likely to have the most rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a chance for thunderstorms Tuesday night and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:15 PM CST | Areal Flood Advisory | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Major | 3 hr |
| Mar 12, 6:18 PM CST | Special Weather Statement | OUN | Custer | 42 min |
| Mar 12, 6:33 PM CST | Special Weather Statement | OUN | Washita | 27 min |
| Mar 12, 6:38 PM CST | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Major | 3 hr |
| Mar 12, 6:45 PM CST | Special Weather Statement | OUN | Blaine | 45 min |
| Mar 12, 7:05 PM CST | Special Weather Statement | OUN | Kay | 25 min |
| Mar 12, 7:18 PM CST | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| Mar 12, 7:31 PM CST | Special Weather Statement | OUN | Blaine | 29 min |
| Mar 12, 7:35 PM CST | Areal Flood Advisory | OUN | Custer | 3 hr |
| Mar 12, 8:00 PM CST | Special Weather Statement | OUN | Blaine | 30 min |
| Mar 12, 8:07 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Custer, Kingfisher | 38 min |
| Mar 12, 8:40 PM CST | Special Weather Statement | OUN | Noble | 35 min |
| Mar 12, 8:42 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 48 min |
| Mar 12, 9:26 PM CST | Severe Thunderstorm Warning | OUN | Kingfisher | 34 min |
| Mar 13, 1:19 AM CST | Special Weather Statement | OUN | Harmon | 26 min |
| Mar 13, 1:41 AM CST | Special Weather Statement | OUN | Harmon | 49 min |
| Mar 13, 2:31 AM CST | Special Weather Statement | OUN | Jackson | 29 min |
| Mar 13, 4:42 AM CST | Dense Fog Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 22 more | 7 hr |
| Mar 13, 7:54 AM CST | River Flood Advisory | OUN | Blaine, Canadian | 13 hr |
| Mar 13, 12:02 PM CST | Dense Fog Advisory | OUN | Alfalfa, Harper, Woods | 118 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.